MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE
Model Number 309701
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 8 bd luer-lok¿ syringes in the bulk sterile pharmacy convenience trays were found with "illegible" scale markings and foreign matter in them before use.The following information was provided by the initial reporter: "particulate found on the inside as well as illegible graduation marks.".
 
Additional Manufacturer Narrative
H.6.Investigation: eleven picture samples were received for evaluation by our quality engineer team.Through examination of the picture samples, four syringes were observed with single foreign matter particles within the barrel walls of the syringe and three of the syringes had small black particles on the external surface of the syringe.The black particles were determined cosmetic defects and acceptable per product specifications.One of the syringes was observed to have the word "embedded" written on it and it had a small brown particle outside the scale markings.Four syringes were observed to have scale marking defects; of the four, three syringes had smeared illegible printed gradient lines and one syringe had high density illegible printed gradient lines.These defects were not detected prior to packaging.It was determined that the embedded foreign matter was most likely degraded plastic, which results when resin is exposed to high temperatures within the molding machine.Per procedure, all molding equipment should be cleaned for degraded plastic, however, this type of defect is cosmetic only and does not pose a risk to the customer.The scale marking defects resulted from a print defect within the scale marking process.Based on dhr review for material 309701 with lot number 9127543 met the assembly specifications and qa inspections.
 
Event or Problem Description

Brand Name
BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9521191
Report Number9610847-2019-00765
Device Sequence Number2756656
Product Code FMF
UDI-Device Identifier30382903097013
UDI-Public30382903097013
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number309701
Device Catalogue Number309701
Device Lot Number9127543
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;